Alert archive / Alabama / Special Weather Statements in 2018
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jun 3, 2018, 7:21 PM CDT for Barbour County, Alabama. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2018, 7:21 PM CDT (00:21 UTC)
- Expired
- Jun 3, 2018, 7:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Birmingham, AL
County Barbour County, AL
The radar
The Ft Rucker radar (KEOX), 57 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2117 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1169 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
955 WWUS84 KBMX 040021 SPSBMX Special Weather Statement National Weather Service Birmingham AL 721 PM CDT SUN JUN 3 2018 ALZ046-050-040045- Bullock AL-Barbour AL- 721 PM CDT SUN JUN 3 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BULLOCK AND CENTRAL BARBOUR COUNTIES UNTIL 745 PM CDT... At 721 PM CDT, Doppler radar was tracking a strong thunderstorm near Pickett, or 7 miles south of Midway, moving southeast at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Midway, Clayton, Louisville, Pickett, Comer, Barbour County Public Lake Dam, Batesville, Clayton Municipal Airport, Mount Andrew and Three Notch. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3196 8570 3213 8558 3200 8527 3178 8553 TIME...MOT...LOC 0021Z 309DEG 16KT 3197 8555 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jun 3, 6:53 PM CDT, 28 minutes earlier.
Area forecast discussion, Jun 3, 6:53 PM CDT, 28 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 653 PM CDT Sun Jun 3 2018 .UPDATE... Aviation Discussion. && .SHORT TERM... The line of convergence and associated cold front are located across the northwestern portion of the state as indicated by the widespread cloud cover. Generally speaking, loosely organized showers and thunderstorms will develop in any sectors located to the south and east of the front as it continues on its afternoon and evening progression through the state. The drier air aloft and absence of substantial convergence will keep the activity of a more scattered variety, however will maintain the higher pops further south and east due to the potential for more robust downstream growth thanks in part to cold pool and boundary interactions. In fact, already starting to see development in the far southeastern CWA. All activity should end from northwest to southeast through the afternoon and evening as relatively drier air is set to mover in behind the front. 17/KLAWS .LONG TERM... Monday through Saturday. After the front, we dry out and cool down at night back into the 60s for much of the week. A few lucky locales in the north could even see some 50s on Monday and Tuesday mornings. As for daytime temperatures, we should see more bearable readings in the 80s with lower dew points as well as surface ridging sets up on Monday along Central Conus with northerly flow into Alabama. On Tuesday, the surface ridge shifts a little to the southeast toward the Deep South with highs maybe a degree higher than Monday to be expected, but similar. With the front stalling/meandering along the coast, we could see an isolated storm in the far south by Wednesday, but most should be dry. Highs will begin to moderate back up into the 90s in the southwest half for the latter half of the week along with lows sneaking back into the 70s by Saturday morning as a surface low pressure system develops on the lee side of the rockies and moves eastward across the Central Plains toward the Mid Mississippi River Valley and will likely pull our stalled front along the Gulf Coast back northward as a warm front over next weekend. 08 && .AVIATION... 00Z TAF Discussion. Isolated storms possible at MGM and TOI through 03-04Z ahead of a cold front moving through the area. A dry airmass will follow the front resulting in VFR conditions overnight and Monday. Northwesterly winds overnight will be 4-6kts, and increase from the north Monday morning up to 10kts. 14 && .FIRE WEATHER... Showers and thunderstorms will be possible through early this evening ahead of and along a front. A few could be strong. Rain free conditions return on Monday as ridging develops behind the front. The dry weather should last generally through much of the week, except for isolated storms across the south part of the state on Wednesday. There are no fire weather concerns at this time. 08 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Jun 3, 3:56 PM CDT, 3 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 356 PM CDT Sun Jun 3 2018 ALZ011>015-017>050-050000- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 356 PM CDT Sun Jun 3 2018 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...This Afternoon and Tonight. There is a small threat of severe thunderstorms, with damaging winds or large hail, through 7 pm today, for areas south of Interstate 20. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be necessary this afternoon.
In the hours before
Special weather statement, Jun 3, 6:37 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Birmingham AL
637 PM CDT SUN JUN 3 2018
ALZ048-040000-
Russell AL-
637 PM CDT SUN JUN 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RUSSELL COUNTY UNTIL 700
PM CDT...
At 636 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Hurtsboro, moving east at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Seale, Hatchechubbe and Rutherford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3225 8491 3225 8492 3224 8491 3222 8493
3222 8497 3221 8498 3220 8496 3218 8501
3213 8506 3209 8505 3206 8506 3206 8508
3214 8526 3215 8526 3220 8540 3234 8533
3227 8490 3226 8489
TIME...MOT...LOC 2336Z 288DEG 31KT 3224 8529
14Special weather statement, Jun 3, 7:02 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Birmingham AL
702 PM CDT SUN JUN 3 2018
ALZ048-040045-
Russell AL-
702 PM CDT SUN JUN 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RUSSELL COUNTY UNTIL
745 PM CDT...
At 701 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fort Benning/Lawson Army Air Fld, or 9 miles south of Phenix City,
moving southeast at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Fort Mitchell Activity Center, Uchee Creek and Fort Mitchell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3225 8491 3225 8492 3224 8491 3223 8492
3231 8516 3241 8506 3241 8498 3239 8497
3238 8499 3238 8497 3237 8499 3236 8498
3234 8501 3232 8501 3230 8494 3226 8489
TIME...MOT...LOC 0001Z 297DEG 19KT 3233 8503
14Special weather statement, Jun 3, 7:06 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Birmingham AL
706 PM CDT SUN JUN 3 2018
ALZ048-040030-
Russell AL-
706 PM CDT SUN JUN 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RUSSELL COUNTY UNTIL
730 PM CDT...
At 705 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Lakepoint Resort State Park, or 16 miles north of
Georgetown, moving southeast at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Seale and Twin Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3218 8501 3213 8506 3209 8505 3206 8506
3206 8510 3207 8511 3206 8511 3206 8519
3212 8524 3213 8524 3215 8526 3215 8531
3233 8516 3222 8497 3221 8498 3220 8496
TIME...MOT...LOC 0005Z 293DEG 22KT 3212 8508
14Special weather statement, Jun 3, 7:21 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Birmingham AL 721 PM CDT SUN JUN 3 2018 ALZ046-050-040045- Bullock AL-Barbour AL- 721 PM CDT SUN JUN 3 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BULLOCK AND CENTRAL BARBOUR COUNTIES UNTIL 745 PM CDT... At 721 PM CDT, Doppler radar was tracking a strong thunderstorm near Pickett, or 7 miles south of Midway, moving southeast at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Midway, Clayton, Louisville, Pickett, Comer, Barbour County Public Lake Dam, Batesville, Clayton Municipal Airport, Mount Andrew and Three Notch. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3196 8570 3213 8558 3200 8527 3178 8553 TIME...MOT...LOC 0021Z 309DEG 16KT 3197 8555
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:02 PM CDT | Special Weather Statement | BMX | Russell | 43 min |
| Jun 3, 7:06 PM CDT | Special Weather Statement | BMX | Russell | 24 min |
| Jun 3, 7:24 PM CDT | Special Weather Statement | BMX | Barbour | 51 min |
Nearby
Special Weather Statements in Alabama, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.